Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Rise in BP and resting heart rate, taking Adderall. What could be the cause?

Hi, I was recently put on adderall . I have noticed that my bp and resting heat rate have gone up. On 11/30 my resting heart rate was 108 and bp 138/70, and then on 12/04 - bp was 134/86 and heart rate 96. Now my bp is normally lower, for example, on 11/26 my bp was 110/64 and heart rate was 78. I have to tell you on the day that my heart rat was 108, I was running very late and rushed into the doc s office, so I am not sure if that was a factor. At first my doc put me on the XR and that seemed to keep me up, so now we are trying the immediate release. However, now they seem to not be working. I do not have ADHD , I was put on this for wakefulness during the day. I have tried the XR again (20mg) and I am still tried. I am on 10 mg of the other with instruction to take one when I wake, one at around 11-12 and 1/2 later around 4-5. I have done some experimenting and have taken 1 at 4-5, and 2 in the am. still no luck... Anyways I am more concerned about the bp and heart rate Thank you - Kate.
Asked On : Sat, 8 Dec 2012
Answers:  1 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hi ,Welcome to HCM ,
medicine you are taking at present is adderall is psychostimulant drug, and has side effect of raising heart rate and change in blood pressure ,
what you can do is in consultation with your prescribing doctor modify the dose of medicine or try to change over to some alternative medicine instead of adderall ,
try to relax your self ,
take proper sleep ,
stay away from any addiction ,
control your anxiety and thinking process ,
take proper rest ,
eat healthy food ,
take care
Answered: Wed, 19 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor